MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION
Catalog Number 71340020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient visited the hospital for diagnosis and treatment because of pain after got sprain of right thigh because of body instability.External fixation with support plate was performed, and lannaconitine was injected for analgesia in emergency department, after which the patient was admitted with diagnosis of invalid internal fixation after surgery for right femoral prosthesis peripheral bone fracture in 2017.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The devices were returned in the complaint for the revision.A clinical analysis indicated that the contributing factors to the fractured cables were the ¿over tensioning¿ and the ¿lack of proper clamping devices¿ in addition to the reported non-adherence/early weight-bearing and subsequent traumatic event in the presence of recently implanted hardware post orif of the right femoral peri-prosthetic fracture and the temporary ¿external fixation with support plate¿ which was performed in the interim prior to definitive treatment.The patient impact beyond the reported temporary fixation, revision, likely pain/discomfort and an expected post-op convalescence period cannot be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ACCORD 2.0MM COCR CABLE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7914052
Report Number1020279-2018-01942
Device Sequence Number14037867
Product Code JDQ
UDI-Device Identifier03596010485724
UDI-Public03596010485724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71340020
Device Lot Number17LSM0155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age78 YR
Patient Weight58